Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 8, NWS Kansas City, MO

June 25, 20217 counties in Missouri

NWS Kansas City, MO issued this areal flood warning at Jun 25, 2021, 1:17 AM CDT for 7 counties in Missouri. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2021, 1:17 AM CDT (06:17 UTC)
Expired
Jun 25, 2021, 1:15 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 158 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:50 AM CDTHEAVY RAIN 3.73Trenton, MO
Jun 25, 7:00 AM CDTHEAVY RAIN 7.52Princeton, MO24 HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2766 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
2.2
Supercell composite
23.2

Open this sounding in Storm Lab

The text

As transmitted.

556 
WGUS43 KEAX 250617
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
117 AM CDT Fri Jun 25 2021

MOC061-063-075-079-081-129-227-251815-
/O.NEW.KEAX.FA.W.0008.210625T0617Z-210625T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess MO-DeKalb MO-Gentry MO-Grundy MO-Harrison MO-Mercer MO-
Worth MO-
117 AM CDT Fri Jun 25 2021

The National Weather Service in Pleasant Hill MO has issued a

* Flood Warning for...
  Northern Daviess County in north central Missouri...
  Grundy County in north central Missouri...
  Harrison County in north central Missouri...
  Mercer County in north central Missouri...
  Northern DeKalb County in northwestern Missouri...
  Gentry County in northwestern Missouri...
  Worth County in northwestern Missouri...

* Until 115 PM CDT Friday.

* At 117 AM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area. Between 2 and 6 inches of rain have fallen.

* Some locations that will experience flooding include...
  Trenton, Bethany, Albany, Stanberry, Princeton, King City, Grant 
  City, Ridgeway, Gilman City, Pattonsburg, Mercer, Eagleville, New 
  Hampton, Cainsville, Spickard, Galt, Irena, Sheridan, Blythedale 
  and Coffey.

Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4057 9463 4058 9338 4009 9337 4000 9460
      4039 9460 4039 9461 4047 9461 4047 9463

$$

SAW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 25, 12:36 AM CDT, 41 minutes earlier.

Area forecast discussion, Jun 25, 12:36 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1236 AM CDT Fri Jun 25 2021

.Discussion...
Issued at 315 PM CDT THU JUN 24 2021

Key Messages:

- Severe weather and flash flooding expected this evening/overnight
across parts of the area.

- A flash flood watch is in effect from Thursday afternoon into
Saturday morning.

Atmospheric recover is underway with a strongly unstable airmass
already in place over far northwest Missouri into eastern Kansas.
The remainder of the area will continue to destabilize as further
surface heating/mixing and moisture advection occurs this
afternoon. Robust convection is expected to develop late this
afternoon into the early evening, most likely in areas of
northeast Kansas into northwest and northern Missouri. The initial
activity will have the potential to be semi-discrete, with the
potential for very large hail and an isolated tornado. Over time,
updrafts will tend to consolidate into one or more line(s) of
thunderstorms and move east/southeast across the CWA. An
increasing threat of damaging straight-line winds will materialize
with these storms. Over time, repeated rounds of convection over
the same areas will be possible into the evening and overnight
hours, with flash flooding a growing concern. The cold front is
expected to make slow progress southeastward on Friday, setting
the stage once again for another round of thunderstorms - with the
potential for severe weather and flash flooding for most areas
across the CWA.

&&

.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1231 AM  CDT FRI JUN 25 2021

Mature MCS working east across central and eastern Missouri. Gusty
winds are possible with some of the stronger storms through the
morning hours. Could see some MVFR ceilings through the early
morning hours on Friday, but conditions should improve into the
VFR range as the day wears on. Additional thunderstorms are
possible Friday afternoon, with best chances south of I-70 where
partial clearing is most likely. Have prob 30 group for southern
most TAF site, but potential IXD may be too far north.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through Saturday morning for MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

&&

Discussion...Blair
Aviation...BT
Hazardous weather outlook, Jun 24, 5:22 AM CDT, 19 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
522 AM CDT Thu Jun 24 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251030-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
522 AM CDT Thu Jun 24 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

A line of thunderstorms will work south through the region this
morning. Gusty winds will be possible with this line of storms.
Additional storms are expected to develop this evening. Some of these
storms will be capable of producing large hail to two inches in
diameter, winds up to 80 mph, locally heavy rainfall leading to flash
flooding and isolated tornadoes.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

 Additional thunderstorms are expected Friday afternoon/evening and
Saturday afternoon/evening. Some of these storms could produce large
hail and damaging winds.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 24, 11:44 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       4 N SMITHVILLE          39.44N 94.58W
06/24/2021  M2.35 INCH       CLAY               MO   TRAINED SPOTTER

&&

HB
Local storm report, Jun 24, 11:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1158 PM CDT THU JUN 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     1 NE GALT               40.14N 93.37W
06/24/2021                   GRUNDY             MO   EMERGENCY MNGR

            POSSIBLE TORNADO. 30 FOOT SECTION OF NEW BARN ROOF RIPPED
            OFF. WHOLE TREES DOWN. 2X4S DRIVEN INTO GROUND.

&&

HB
Local storm report, Jun 25, 12:12 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     FLASH FLOOD      AMAZONIA                39.89N 94.89W
06/24/2021                   ANDREW             MO   EMERGENCY MNGR

            CONSTRUCTION CRANE ON I-29 HAS BEGAN TO TIP DUE TO FLASH
            FLOODING. THE INTERSTATE HAS NOW BEEN CLOSED IN BOTH
            DIRECTIONS DUE TO THE POSSIBILITY THAT THE CRANE MAY FALL
            ONTO THE HIGHWAY.

&&

HB
Local storm report, Jun 25, 12:21 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1221 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      AMAZONIA                39.89N 94.89W
06/24/2021                   ANDREW             MO   LAW ENFORCEMENT

            WATER RESCUES AND EVACUATIONS ONGOING. MULTIPLE ROADS
            UNDERWATER.

&&

HB
Local storm report, Jun 25, 12:28 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLASH FLOOD      4 NW MOUND CITY         40.17N 95.29W
06/25/2021                   HOLT               MO   LAW ENFORCEMENT

            INTERSTATE 29 CLOSED BETWEEN MM 84 AND MM 92 DUE TO
            RUNNING WATER OVER THE INTERSTATE.

&&

JL
Local storm report, Jun 25, 1:11 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 AM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HEAVY RAIN       SAINT JOSEPH AIRPORT    39.77N 94.91W
06/25/2021  M4.19 INCH       BUCHANAN           MO   ASOS

            4.19 INCHES OF RAIN RECORDED AT STJ ASOS
            FROM 6 AM THURSDAY TO 1 AM FRIDAY.

&&

BMW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:03 PM CDTSevere Thunderstorm WarningEAXAtchison42 min
Jun 24, 7:17 PM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway43 min
Jun 24, 7:24 PM CDTSpecial Weather StatementEAXMercer51 min
Jun 24, 7:39 PM CDTFlash Flood WarningEAXDaviess, DeKalb, Gentry, Grundy, Harrison, Mercer and 1 more6 hr
Jun 24, 7:45 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb, Gentry, Nodaway45 min
Jun 24, 7:55 PM CDTSpecial Weather StatementEAXAndrew, DeKalb50 min
Jun 24, 8:12 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more48 min
Jun 24, 8:14 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam24 min
Jun 24, 8:16 PM CDTRiver Flood WarningEAXChariton, Macon19 hr
Jun 24, 8:16 PM CDTRiver Flood WarningEAXAndrew, Nodaway14 hr
Jun 24, 8:16 PM CDTRiver Flood WarningEAXAndrew, Buchanan3 days
Jun 24, 8:16 PM CDTRiver Flood WarningEAXCarroll, Chariton9 days
Jun 24, 8:27 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Holt16 hr
Jun 24, 8:37 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Clinton, DeKalb, Holt38 min
Jun 24, 8:48 PM CDTFlash Flood Warning Considerable damage threatEAXMercer3 hr
Jun 24, 8:51 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, DeKalb, Grundy, Harrison, Linn and 4 more54 min
Jun 24, 9:00 PM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more60 min
Jun 24, 9:13 PM CDTTornado WarningEAXGrundy, Sullivan17 min
Jun 24, 9:29 PM CDTSevere Thunderstorm WarningEAXAdair, Caldwell, Carroll, Chariton, Daviess, Grundy and 7 more61 min
Jun 24, 9:33 PM CDTSevere Thunderstorm WarningEAXBuchanan, Caldwell, Carroll, Clay, Clinton, Jackson and 3 more57 min
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCooper, Saline11 days
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCooper60 hr
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCarroll8 days
Jun 24, 9:35 PM CDTRiver Flood WarningEAXJohnson, Pettis71 hr
Jun 24, 9:35 PM CDTRiver Flood WarningEAXChariton, Howard, Saline9 days
Jun 24, 9:35 PM CDTRiver Flood WarningEAXCooper, Howard10 days
Jun 24, 9:40 PM CDTTornado WarningEAXPutnam, Sullivan20 min
Jun 24, 9:58 PM CDTTornado WarningEAXAdair, Sullivan17 min
Jun 24, 10:18 PM CDTTornado WarningEAXCarroll, Lafayette, Saline27 min
Jun 24, 10:24 PM CDTSevere Thunderstorm WarningEAXAdair, Carroll, Chariton, Howard, Lafayette, Linn and 6 more51 min
Jun 24, 10:25 PM CDTAreal Flood AdvisoryEAXBuchanan, Clay, Clinton, Platte3 hr
Jun 24, 10:43 PM CDTSevere Thunderstorm WarningEAXClay, Platte32 min
Jun 24, 11:17 PM CDTSpecial Weather StatementEAXCooper, Howard, Randolph, Saline58 min
Jun 25, 12:57 AM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb10 hr
Jun 25, 1:28 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Cooper, Howard, Lafayette, Saline3 hr
Jun 25, 1:34 AM CDTRiver Flood WarningEAXClay, Ray34 hr
Jun 25, 1:59 AM CDTRiver Flood WarningEAXAndrew, Buchanan63 hr
Jun 25, 2:02 AM CDTRiver Flood WarningEAXBuchanan, Platte27 hr
Jun 25, 2:03 AM CDTRiver Flood WarningEAXPlatte65 hr
Jun 25, 2:04 AM CDTRiver Flood WarningEAXPlatte27 hr
Jun 25, 2:07 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Jun 25, 2:10 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Jun 25, 2:11 AM CDTFlash Flood Warning Considerable damage threatEAXAndrew, Holt, Nodaway10 hr
Jun 25, 2:13 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline8 days
Jun 25, 2:20 AM CDTAreal Flood WarningEAXAtchison, Holt, Nodaway12 hr
Jun 25, 2:26 AM CDTRiver Flood WarningEAXAtchison, Holt6 hr
Jun 25, 2:26 AM CDTRiver Flood WarningEAXGrundy, Livingston13 hr
Jun 25, 3:13 AM CDTFlash Flood Warning Considerable damage threatEAXCarroll, Chariton, Howard, Saline7 hr
Jun 25, 3:59 AM CDTSpecial Weather StatementEAXPlatte46 min
Jun 25, 4:21 AM CDTSevere Thunderstorm WarningEAXPlatte39 min
Jun 25, 4:28 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Lafayette, Livingston, Ray, Saline4 hr
Jun 25, 4:46 AM CDTAreal Flood AdvisoryEAXClay, Clinton, Jackson, Platte, Ray3 hr
Jun 25, 4:55 AM CDTFlash Flood WarningEAXCarroll, Lafayette, Ray, Saline6 hr
Jun 25, 5:24 AM CDTFlash Flood WarningEAXCooper, Howard5 hr
Jun 25, 7:25 AM CDTAreal Flood AdvisoryEAXCooper, Pettis, Saline4 hr
Jun 25, 8:13 AM CDTAreal Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray3 hr
Jun 25, 8:40 AM CDTRiver Flood WarningEAXCass, Henry, Johnson8 days
Jun 25, 9:12 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Cooper, Daviess, Howard and 7 more4 days
Jun 25, 9:23 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Clinton, DeKalb, Holt12 hr
Jun 25, 1:25 PM CDTAreal Flood WarningEAXBuchanan, Clay, Clinton, Platte9 hr
Jun 25, 2:53 PM CDTSpecial Weather StatementEAXCass67 min
Jun 25, 3:42 PM CDTSevere Thunderstorm WarningEAXCass, Johnson33 min
Jun 25, 3:54 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte24 min
Jun 25, 3:59 PM CDTFlash Flood WarningEAXCass6 hr
Jun 25, 4:14 PM CDTSevere Thunderstorm WarningEAXPlatte46 min
Jun 25, 4:22 PM CDTSevere Thunderstorm WarningEAXCooper, Howard38 min
Jun 25, 4:31 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson44 min
Jun 25, 4:52 PM CDTTornado WarningEAXHenry, Johnson23 min
Jun 25, 4:56 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis49 min
Jun 25, 4:57 PM CDTFlash Flood WarningEAXHenry, Johnson6 hr
Jun 25, 5:06 PM CDTSevere Thunderstorm WarningEAXBates, Cass39 min
Jun 25, 5:57 PM CDTFlash Flood WarningEAXBates, Cass, Henry6 hr
Jun 25, 6:10 PM CDTFlash Flood WarningEAXCooper, Howard, Saline6 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.